Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 19, 2007, 3:44 AM CDT. It took effect at Apr 19, 2007, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2007, 3:44 AM CDT (08:44 UTC)
- In effect from
- Apr 19, 2007, 1:00 PM CDT
- Expired
- Apr 19, 2007, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 190844 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 344 AM CDT THU APR 19 2007 ...A RED FLAG WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS FOR THIS AFTERNOON AND EVENING FOR 20 FOOT WINDS BETWEEN 25 AND 35 MPH...RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT...AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT FOR THE MARFA PLATEAU... GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO...VAN HORN/HIGHWAY 54 CORRIDOR...DAVIS MOUNTAINS...UPPER TRANS PECOS...AND PRESIDIO VALLEY SATURDAY AFTERNOON FOR 20 FOOT WINDS IN EXCESS OF 20 MPH... RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND HIGH FIRE DANGER... .AS A SURFACE LOW MOVES INTO THE AREA TODAY...WINDS AROUND THE LOW WILL INCREASE IN SPEED...ESPECIALLY IN THE GUADALUPE MOUNTAINS. LOW RH/S WILL CONTINUE IN THE MOUNTAINS DROPPING TO BELOW 10 AND 15 PERCENT THIS AFTERNOON. DRY AND WINDY CONDITIONS WILL CONTINUE ACROSS MUCH OF THE WESTERN HALF OF THE AREA FRIDAY AND SATURDAY. SATURDAY AFTERNOON...RH/S WILL DROP TO THE SINGLE DIGITS IN SOME AREA AND COMBINE WITH 20 TO 40 MPH WINDS TO CREATE CONDITIONS CONDUCIVE TO RAPID FIRE GROWTH AND SPREAD. NMZ114-TXZ258-200300- /O.NEW.KMAF.FW.W.0012.070419T1800Z-070420T0300Z/ /O.NEW.KMAF.FW.A.0011.070421T1800Z-070422T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 244 AM MDT THU APR 19 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON. 20 FOOT WINDS THIS AFTERNOON WILL BE IN THE 25 TO 35 MPH RANGE AND WILL COMBINE WITH RH/S BETWEEN 10 AND 15 PERCENT AND HIGH FIRE DANGER TO CREATE CONDITIONS CONDUCIVE TO RAPID FIRE GROWTH AND SPREAD. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ NMZ115-TXZ057-058-074-079-080-200300- /O.NEW.KMAF.FW.A.0011.070421T1800Z-070422T0000Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU- 344 AM CDT THU APR 19 2007 /244 AM MDT THU APR 19 2007/ ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. LOOK FOR MINIMUM RELATIVE HUMIDITY VALUES TO DROP TO THE SINGLE DIGITS...20 FOOT WIND SPEEDS TO EXCEED 20 MPH...AND HIGH FIRE DANGER SATURDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
1 follow-up statement
000 WWUS84 KMAF 191920 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 220 PM CDT THU APR 19 2007 ...A RED FLAG WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS FOR THIS AFTERNOON AND EVENING FOR 20 FOOT WINDS BETWEEN 25 AND 35 MPH...RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT...AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS FRIDAY AFTERNOON FOR 20 FOOT WINDS IN EXCESS OF 20 MPH... RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT FOR THE MARFA PLATEAU... GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO...VAN HORN/HIGHWAY 54 CORRIDOR...DAVIS MOUNTAINS...UPPER TRANS PECOS...AND PRESIDIO VALLEY SATURDAY AFTERNOON FOR 20 FOOT WINDS IN EXCESS OF 20 MPH... RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND HIGH FIRE DANGER... .20 FOOT SOUTHWEST WINDS OF 20 TO 25 MPH WILL PERSIST IN THE GUADALUPE MOUNTAINS INTO THIS EVENING BEFORE DIMINISHING. ALSO... MINIMUM AFTERNOON RH/S GENERALLY IN THE 10 TO 15 PERCENT RANGE WILL GRADUALLY RISE ABOVE 15 PERCENT IN THE GUADALUPE MOUNTAINS THIS EVENING AS TEMPERATURES SLOWLY COOL. 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND MINIMUM AFTERNOON RH/S OF 15 PERCENT OR LESS ARE EXPECTED IN THE GUADALUPE MOUNTAINS FRIDAY AFTERNOON. WINDS WILL BE EVEN STRONGER SATURDAY AS AN UPPER LEVEL STORM SYSTEM PASSES BY THE AREA. SINCE DRY AIR WILL REMAIN OVER THE WESTERN HALF OF THE FORECAST AREA...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THESE AREAS SATURDAY AFTERNOON. NMZ114-TXZ258-200330- /O.NEW.KMAF.FW.A.0012.070420T1800Z-070421T0000Z/ /O.CON.KMAF.FW.W.0012.000000T0000Z-070420T0300Z/ /O.CON.KMAF.FW.A.0011.070421T1800Z-070422T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 120 PM MDT THU APR 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON. 20 FOOT WINDS OF 25 TO 35 MPH AND RH/S BETWEEN 10 AND 15 PERCENT WILL PERSIST INTO THE EVENING BEFORE THE WINDS DIMINISH AND THE RELATIVE HUMIDITY INCREASES. THESE CONDITIONS ARE EXPECTED TO OCCUR AGAIN FRIDAY AND SATURDAY AFTERNOON. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ NMZ115-TXZ057-058-074-079-080-200330- /O.CON.KMAF.FW.A.0011.070421T1800Z-070422T0000Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU- 220 PM CDT THU APR 19 2007 /120 PM MDT THU APR 19 2007/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... LOOK FOR MINIMUM RH/S TO DROP TO THE 10 TO 15 PERCENT RANGE SATURDAY...WHILE 20 FOOT WIND SPEEDS ARE EXPECTED TO EXCEED 20 MPH. SINCE FIRE DANGER WILL BE HIGH SATURDAY AFTERNOON...A FIRE WEATHER WATCH HAS BEEN ISSUED. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 19, 3:19 AM CDT, 25 minutes earlier.
Area forecast discussion, Apr 19, 3:19 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
319 AM CDT THU APR 19 2007
.SHORT TERM...
MID-LEVEL RIDGING CONTINUES ACROSS THE SOUTHERN PLAINS SANDWICHED
BETWEEN A LOW IN THE CENTRAL ROCKIES AND ANOTHER OVER THE OHIO RIVER
VALLEY. THIS WILL CONTINUE AND AMPLIFY THROUGHOUT TODAY AND TONIGHT
AS THE LOW IN THE CENTRAL ROCKIES MOVES NORTHEAST THROUGH MONTANA.
THE RIDGE AXIS WILL MOVE EASTWARD A BIT THROUGHOUT THE DAY TO THE
ROUGHLY THE MISSISSIPPI RIVER VALLEY.
A STRENGTHENING SURFACE LOW WILL MOVE INTO SOUTHEASTERN NEW MEXICO
AND WEST TEXAS TODAY. WINDS ROTATING AROUND THIS LOW WILL INCREASE
AS THE DAY PROGRESSES. WINDS WILL BE BETWEEN 20 AND 25 MPH IN THE
GUADALUPE MOUNTAINS AND 10 TO 20 MPH ACROSS THE REST OF SOUTHEASTERN
NEW MEXICO AND WEST TEXAS.
FEW MAJOR CHANGES WILL NEED TO BE DONE TO THE FORECAST...MERELY SOME
TWEAKING OF TEMPERATURES AND DEWPOINTS.
.LONG TERM...
SW MID LEVEL FLOW WILL BE WELL IN PLACE FRI AS 5H LOW MOVES INTO SRN
CALIF. SFC PRESSURE FALLS ACRS THE 4 CORNERS AREA WILL HELP TO
MAINTAIN A SE LOW LEVEL COMPONENT AT LEAST ACRS THE E-SE CWFA
ALLOWING FOR 50 DEGREE DWPNT AIR TO REMAIN IN PLACE. WRF IS MORE
MOIST AND TEND AGREE WITH IT SINCE THE 7H WIND DIRECTION IS BACKED
TO NEAR 210 DEGREES. MINOR SHRTWV ENERGY IS DEPICTED WITHIN SW FLOW.
INTERESTINGLY THE STEEPEST 7H-5H LR/S ARE NOT JUXTAPOSITION WITH THE
LOW LEVEL MSTR AS WRF GENERATES PRECIP EARLY FRI S OF THE BIG
BEND...THUS WRF/S BUOYANCY FCST IS UNIMPRESSIVE FRI. STEEP MID LEVEL
LR/S FROM GFS COVER A LARGER AREA AND SEEM TO MAKE MORE SENSE AND
WILL TEND TO SIDE WITH GFS WHICH BRINGS CAPES BACK UP AROUND 500-750
J/KG AND ISOLD DRYLINE TSTMS ARE STILL A CONCERN. 40KT LLJ WILL
DEVELOP SAT A.M. AS MID LEVEL FLOW BACKS FURTHER...THUS MSTR WILL
HAVE CHANCE TO PUSH FARTHER W. 00Z MODEL RUNS ARE FARTHER S AND A
LITTLE SLOWER THAN MODELS 24HRS PRIOR...ESPECIALLY GFS. 12HR SFC
PRESSURE FALLS ARE PROGGED TO BE SOME OF BEST THIS FCSTR HAS SEEN IN
SOME TIME ACRS PB (10-13MB). THIS WILL ALLOW FOR SE WINDS TO RIP SAT
P.M....POSSIBLY NEARING ADVISORY LEVELS. EXPECT THIS WILL ALSO BE
REFLECTED IN MASS FIELDS AND LOW LEVEL CONVERGENCE SHOULD BE RATHER
IMPRESSIVE ALONG DRYLINE. ACCORDING TO MODEL DWPNTS FCST THE DRYLINE
WILL BE SHARPEST ACRS TRANS PECOS (MARFA FRONT) WITH 55KT BULK SHEAR
AND CAPES NEAR 1500 J/KG. SEVERE WX CERTAINLY A CONCERN AND WILL OPT
TO INCLUDE MENTION IN PRODUCTS INTO SAT NIGHT. HIGH WINDS LIKELT
TO DEVELOP IN THE GDP/DAVIS MTNS LATE SAT. PACIFIC FRONT WILL
PUSH THRU BY SUN A.M. WITH SOME COOLING SUN P.M.. LOW LEVEL MSTR
WILL LIKELY MAKE A QUICK RETURN INTO THE E MON AS LEE TROF/DRYLINE
REDEVELOPS. SHRTWV ENERGY EJECTING AHEAD OF PRIMARY 5H LOW WILL
WARRANT POPS MON/TUE AND POSSIBLY INTO WED ACRS THE N AS 5H LOW
MAY TRACK NEAR PB.
&&
.FIRE WEATHER...
RH/S WILL DROP WELL BELOW 15 PERCENT ACROSS MUCH OF THE AREA WITH
THE DRY AIR MASS SITUATED OVER THE AREA. WHILE SOUTHEASTERN NEW
MEXICO WILL ONLY NEAR CRITICAL FIRE WEATHER CONDITIONS...THE
GUADALUPE MOUNTAINS WILL REACH CRITICAL FIRE WEATHER CONDITIONS
THIS AFTERNOON AND A RED FLAG WARNING WILL BE ISSUED FOR THE
GUADALUPE MOUNTAINS FOR THIS AFTERNOON. DRY AIR WILL REMAIN IN
PLACE THRU SAT WHEN A STRONGER/SHARPER MID LEVEL TROF APPROACHES.
THIS WILL INCREASE SW WINDS ACRS THE GDP MTNS/SE PLAINS SOUTHWARD
INTO THE BIG BEND AREA. HAVE OPTED TO INCLUDE FIRE WX WATCH FOR
SAT BUT PRIMARILY FOR EDDY CO FOR THE SE PLAINS AND BELOW 6000 FT
IN THE MTNS. BY SAT FIRE DANGER SHOULD BE WELL INTO THE HIGH IF
NOT VERY HIGH ACRS THE TRANS PECOS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 82 58 83 65 / 0 0 10 10
CARLSBAD NM 86 50 84 54 / 0 10 10 10
DRYDEN TX 87 59 82 60 / 10 10 10 10
FORT STOCKTON TX 87 58 89 60 / 0 0 10 10
GUADALUPE PASS TX 78 52 80 52 / 0 0 10 10
HOBBS NM 85 52 84 56 / 0 10 10 10
MARFA TX 80 44 83 47 / 0 0 10 10
MIDLAND INTL AIRPORT TX 83 54 84 57 / 0 0 10 10
ODESSA TX 85 57 84 60 / 0 0 10 10
WINK TX 89 54 90 60 / 0 0 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
FIRE WEATHER WATCH FROM 12 PM TO 6 PM MDT SATURDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM 1 PM CDT /12 PM MDT/ TO 7 PM CDT /6 PM
MDT/ SATURDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS...MARFA PLATEAU...
PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...VAN
HORN AND HIGHWAY 54 CORRIDOR.
&&Hazardous weather outlook, Apr 19, 3:39 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 339 AM CDT THU APR 19 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-200845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 339 AM CDT THU APR 19 2007 /239 AM MDT THU APR 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT INCREASING WINDS AND MINIMUM HUMIDITY BELOW 15 PERCENT ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS AND A RED FLAG WARNING HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AS LOW LEVEL MOISTURE RETURNS TO THE PERMIAN BASIN BY FRIDAY THE POTENTIAL FOR ISOLATED DRYLINE THUNDERSTORMS WILL EXIST. THE POSSIBILITY FOR THUNDERSTORMS EAST OF THE DRYLINE WILL INCREASE ON SATURDAY WHEN AN UPPER LEVEL SYSTEM APPROACHES. THE THREAT FOR SEVERE WEATHER WILL EXISTS EAST OF A LINE FROM NEAR CAPROCK NEW MEXICO...TO WINK...TO MONAHANS...TO NEAR SANDERSON. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY CONCERNS. FIRE WEATHER CONCERNS WILL REMAIN HIGH FRIDAY AND SATURDAY ACROSS THE TRANS PECOS. SATURDAY CONCERNS WILL BE WIDESPREAD FROM THE GUADALUPE MOUNTAINS BELOW 6000 FT SOUTHWARD INTO THE MARFA PLATEAU AREA AND A FIRE WEATHER WATCH HAS BEEN ISSUED. ALSO HIGH WINDS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS AND DAVIS MOUNTAINS ABOVE 6000 FT BY LATE SATURDAY AFTERNOON WITH WEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:44 AM CDT | Fire Weather Watch | MAF | 48 hr | |
| Apr 19, 2:05 PM CDT | High Wind Watch | MAF | 25 hr | |
| Apr 19, 2:20 PM CDT | Fire Weather Watch | MAF | 15 hr |
Nearby
Red Flag Warnings in Texas, 2007Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.